Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 7:10 PM CDT for Okmulgee County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 7:10 PM CDT (00:10 UTC)
- Expired
- May 9, 2006, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:15 PM CDT | HAIL 0.88 | 3 Se Henryetta, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 5:07 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3059 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 100010 RRA
SVRTSA
OKC111-100115-
/O.NEW.KTSA.SV.W.0296.060510T0010Z-060510T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 815 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DEWAR...MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAYSON...
HOFFMAN AND MORRIS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3580 9579 3556 9571 3556 9582 3547 9583
3547 9588 3539 9588 3539 9601
$$2 follow-up statements
000
WWUS54 KTSA 100047
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE MAY 9 2006
OKC111-100115-
/O.CON.KTSA.SV.W.0296.000000T0000Z-060510T0115Z/
OKMULGEE OK-
747 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN OKMULGEE COUNTY...
AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MORRIS AND ERAM.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3580 9579 3556 9571 3556 9582 3547 9583
3547 9588 3539 9588 3539 9601
$$000
WWUS54 KTSA 100111
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT TUE MAY 9 2006
OKC111-100120-
/O.EXP.KTSA.SV.W.0296.000000T0000Z-060510T0115Z/
OKMULGEE OK-
810 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKMULGEE COUNTY
EXPIRES AT 815 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN
AND SMALL HAIL WILL BE POSSIBLE ACROSS FAR EASTERN OKMULGEE COUNTY
THROUGH 825 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3580 9579 3556 9571 3556 9582 3547 9583
3547 9588 3539 9588 3539 9601
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:50 PM CDT, 20 minutes earlier.
Area forecast discussion, May 9, 6:50 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT TUE MAY 9 2006
.MESOSCALE UPDATE...
THE SUPERCELL MOVING INTO NORTHWEST SEQUOYAH HAS BECOME HIGHLY
ORGANIZED AND WITH ITS NOW SOUTHEAST MOTION IS MOVING INTO
AN INCREASINGLY FAVORABLE ENVIRONMENT FOR TORNADOES AS
STORM-RELATIVE HELICITY INCREASES STEADILY FROM AROUND
115 M2/S2 TO 230 M2/S2 IN THE FORT SMITH AREA. INTERESTS IN
SEQUOYAH COUNTY SHOULD BE AT A HIGH STATE OF READINESS AND
INTERESTS IN THE FORT SMITH AND VAN BUREN AREAS SHOULD
CLOSELY FOLLOW THE PROGRESS OF THIS STORM.
NUMBEROUS CELL MERGERS CONTINUE OVER NORTHWEST PITTSBURG
COUNTY...DELAYING THE ORGANIZATION OF THIS CELL...WE HAVE
RECEIVED 2 INCH HAIL REPORTS FROM THIS AMALGAMATION OF CELLS.
THERE IS STILL A STRONG LIKELIHOOD THAT A LARGE HP SUPERCELL
WILL EVOLVE FROM THE PIITSBURG COUNTY CELLS...IF THIS OCCURS
THIS STORM WILL DEVELOP A TORNADO THREAT.
THE SMALLER CELLS IN MCINTOSH COUNTY ARE SUPERCELLS AND WILL
NEED TO BE WATCHED CLOSELY...DESPITE THEIR SIZE.
A LARGE ORGANIZING CELL WAS OVER COAL AND ATOKA COUNTIES. IN THE
LONGER TERM THIS CELL WILL NEED TO BE MONITORED AS IT APPROACHES
THE OLD BOUNDARY...UNTIL THEN THE CELL IS IN SLIGHTLY WEAKER
DEEP LAYER SHEAR AND ITS STORM MODE MAY VARY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&Hazardous weather outlook, May 9, 6:22 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT TUE MAY 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CDT TUE MAY 9 2006
...TORNADO WATCH IN EFFECT FOR MUCH OF THE AREA THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND NEAR A FORT SMITH...
MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND
WEST-CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED EARLY THIS EVENING AND HAVE
QUICKLY STRENGTHENED. WITH THE ATMOSPHERE REMAINING EXTREMELY
UNSTABLE...SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.
EARLY THIS EVENING THE REMNANTS OF AN OUTFLOW BOUNDARY OVER THE
SOUTHERN PART OF THE AREA...AND A WEAK COLD FRONT IN THE NORTH WERE
PROVIDING THE MAIN FOCUS FOR DEVELOPMENT. INSTABILITY AND SHEAR
PROFILES CONTINUE TO SUGGEST SUPERCELLS ARE LIKELY WITH VERY LARGE
HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. THE TORNADO
THREAT WILL BE ENHANCED ALONG THE BOUNDARIES...ESPECIALLY IF ANY
SUPERCELLS RESIDE ALONG THE BOUNDARIES FOR ANY EXTENDED AMOUNT OF
TIME.
THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE WELL INTO THE
OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE
AREA. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WIND. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN
THE STRONGER STORMS WITH FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 9, 1:18 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM HAIL 4 N COPAN 36.96N 95.93W
05/09/2006 E1.25 INCH WASHINGTON OK PUBLIC
0317 AM HAIL 1 N WANN 36.93N 95.80W
05/09/2006 E0.88 INCH NOWATA OK EMERGENCY MNGR
0317 AM HAIL 2 N WANN 36.94N 95.80W
05/09/2006 E1.50 INCH NOWATA OK PUBLIC
0623 AM TSTM WND DMG 2 W CHELSEA 36.54N 95.47W
05/09/2006 ROGERS OK EMERGENCY MNGR
TREES UPROOTED BY WIND
&&
MATLocal storm report, May 9, 6:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 NW SCIPIO 35.12N 96.03W
05/09/2006 E1.00 INCH PITTSBURG OK PUBLIC
&&
NMKLocal storm report, May 9, 6:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 6 NNW SCIPIO 35.13N 96.00W
05/09/2006 E2.00 INCH PITTSBURG OK PUBLIC
&&
NMKSpecial weather statement, May 9, 7:02 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 9 2006
OKZ069-100045-
ADAIR OK-
702 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWEST ADAIR
AT 702 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BUNCH...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH. THE SEVERE PORTIONS
OF THIS STORM ARE EXPECTED TO REMAIN WEST AND SOUTH OF ADAIR COUNTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 80 min |
| May 9, 7:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 9, 7:33 PM CDT | Flash Flood Warning | TSA | Pittsburg | 117 min |
| May 9, 7:41 PM CDT | Tornado Warning | TSA | Latimer | 49 min |
| May 9, 7:44 PM CDT | Tornado Warning | TSA | Pittsburg | 31 min |
| May 9, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 84 min |
| May 9, 7:54 PM CDT | Tornado Warning | TSA | LeFlore | 66 min |
| May 9, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 31 min |
| May 9, 8:12 PM CDT | Tornado Warning | TSA | Sequoyah | 33 min |
| May 9, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 92 min |
| May 9, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 29 min |
| May 9, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 19 min |
| May 9, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 62 min |
| May 9, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 95 min |
| May 9, 9:20 PM CDT | Flash Flood Warning | TSA | Choctaw, LeFlore, Pushmataha | 115 min |
| May 9, 9:53 PM CDT | Flash Flood Warning | TSA | Sequoyah | 67 min |
| May 9, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 76 min |
| May 9, 11:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 88 min |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 54 min |
| May 10, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 60 min |
| May 10, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| May 10, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 46 min |
| May 10, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 71 min |
| May 10, 1:20 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 55 min |
| May 10, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 56 min |
| May 10, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
| May 10, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 34 min |
| May 10, 3:32 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 58 min |
| May 10, 3:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| May 10, 3:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 10, 4:26 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.